MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE
Model Number TCT75
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Per photographic evaluation: upon visual inspection of four photos, the following was observed: the first photo shows a device from top view with a blue reload loaded.The second photo shows the half device with a blue reload loaded.The reload can be seen partially fired with the knife exposed.The third and fourth photos shows the device from top view with a blue reload loaded; the reload could be observed partially fired and the knife exposed.Also, the knob was noted in middle way, this condition caused the knife exposed; since, the firing knob was not returned completely prior to opening the device causing that the knife not returned completely to its home position.Based on the photos reviewed, the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.
 
Event or Problem Description
It was reported that during a right open colectomy on the third firing the staples formed until the last inch then the knife blade locked.They had to open and remove from tissue.The surgeon stated he may not have closed the device entirely.A similar device was used to complete the case with no patient consequences.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key9990682
Report Number3005075853-2020-02299
Device Sequence Number2092469
Product Code GDW
UDI-Device Identifier10705036013150
UDI-Public10705036013150
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberTCT75
Device Catalogue NumberTCT75
Device Lot NumberU40184
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2020
Initial Report FDA Received Date04/23/2020
Patient Sequence Number1